U.S. doctors online nowAsk doctors free
Madras, OR
A 24-year-old female asked:

What are some side effects of weaning yourself off topamax (topiramate)? i am experiencing withdrawl symptoms and don't know if this is normal?

1 doctor answer1 doctor weighed in
Dr. Paul Grin
Pain Management 38 years experience
Topamax (topiramate): Is a "dirty" drug (works on many receptors) and when weaning of you may experience many side effects: mood and personality changes, anxiety, muscle spasms, seizures, vomiting, headaches, just to name a few. A typical regime involves a minimal weekly drug dose reduction over 6-8 weeks. Whenever changing or weaning off your meds, you should always do it under your health care provider.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.